Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 3:43 PM CST for Angelina County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 3:43 PM CST (21:43 UTC)
- Expired
- Feb 18, 2000, 4:30 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 182146 SVRSHV TXC005-182230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 343 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ANGELINA COUNTY IN TEXAS * UNTIL 430 PM CST * AT 343 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF LUFKIN...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN ANGELINA COUNTY IN TEXAS UNTIL 430 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:00 PM CST, 43 minutes earlier.
Area forecast discussion, Feb 18, 3:00 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST FRI FEB 18 2000 NARROW LINE OF STRONG THUNDERSTORMS MOVING ACROSS CWA JUST AHEAD OF COLD FRONT WITH TORNADO WATCH STILL IN EFFECT FOR SOUTH CENTRAL ARKANSAS UNTIL 400 PM CST. STRONG THUNDERSTORMS ALONG NARROW LINE FROM EL DORADO AR TO SHREVEPORT LA TO CROCKETT TX. MODEL PROGS INDICATE COLD FRONT WILL BE FROM MONROE TO FORT POLK LA TO NORTH OF HOUSTON TX AT 19/00Z. ETA CAPE VALUES RANGE FROM 1000 TO 2000 J/KG. WITH LI'S AROUND -4. STRONG UPPER LEVEL DIVERGENCE AT 18/18Z OVER NORTH CENTRAL LA AND EASTERN AR SHIFTS TO OHIO VALLEY BY 19/00Z WITH MUCH WEAKER AREA OVER CENTRAL LA. RUC SHOWS WIND SHIFT THROUGH AREA BY 19/00Z WITH CLOUDS AND PRECIPITATION STILL FROM MONROE TO NATCHITOCHES LA TO LUFKIN TX. BELIEVE SEVERE THREAT WILL BE EAST AND SOUTH OF CWA AFTER 19/00Z. KEPT SLIGHT CHANCE SHOWERS AND THUNDERSTORMS IN FOR MONROE AREA AND CHANCE FOR EXTREME SOUTHEAST SECTIONS OF CWA IN CENTRAL LOUISIANA EARLY THIS EVENING. CLOUDINESS DECREASING RAPIDLY BEHIND FRONT ACROSS SW AR...NE TX AND SE OK. COLD AIR ADVECTION AND DRY AIR BEHIND FRONT WILL DROP TEMPERATURES SOME 40 DEGREES TONIGHT AND KEEP TEMPERATURES IN THE 50S ON SATURDAY. HIGH CLOUDINESS WILL SPREAD OVER FORECAST AREA SATURDAY NIGHT. SPLIT UPPER LEVEL FLOW WITH RIDGE ALONG THE WEST COAST THIS MORNING WILL SHIFT EAST INTO THE ROCKIES BY 48 HOURS. THIS WILL GIVE AREA BRIEF COOL DOWN THIS WEEKEND. TEMPERATURES WILL WARM 10 DEGREES SUNDAY AND 5 TO 10 DEGREES MONDAY. UPPER LOW MOVING INTO CALIFORNIA MONDAY WILL MOVE INTO 4 CORNERS AREA TUESDAY. WITH SOUTHWEST FLOW ALOFT WILL KEEP CHANCE OF THUNDERSTORMS TUESDAY AND CONTINUE WEDNESDAY. SHV 41/56/37/65 0000 MLU 43/55/38/65 2000 TXK 38/53/36/63 0000 TYR 39/55/40/67 0000 LFK 45/61/39/67 0000 SHV...NONE. 09
In the hours before
Special weather statement, Feb 18, 1:28 PM CST, 2 hours 15 minutes before
ARZ050-051-059-060-TXZ096-097-108>111-182000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 128 PM CST FRI FEB 18 2000 THE TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST TEXAS. RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...AND CAMP COUNTIES THIS SAME TORNADO WATCH HAS ALSO BEEN CANCELLED FOR LITTLE RIVER... SEVIER...HOWARD...AND HEMPSTEAD COUNTIES IN SOUTHWEST ARKANSAS. THE LINE OF STRONG THUNDERSTORMS THAT EARLIER PRODUCED GUSTY WINDS... SMALL HAIL...AND BRIEF BUT HEAVY RAINFALL ACROSS NORTHEAST TEXAS AND OVER PORTIONS OF SOUTHWEST ARKANSAS HAVE MOVED EAST. THE THREAT OF SEVERE WEATHER HAS ENDED FOR TODAY WITH THE PASSAGE OF THE THUNDERSTORMS ALONG THE LEADING EDGE OF A COLD FRONT. THE WEATHER WILL BECOME NOTICEABLY COOLER AND DRIER DURING TONIGHT AS A MILD AIRMASS WILL MOVE IN BEHIND THE COLD FRONT.
Local storm report, Feb 18, 1:41 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1210 PM WASHINGTON AR WIND DAMAGE
02/18/00 HEMPSTEAD TREES DOWN ACROSS COUNTY
RD 4. REPORTED BY LAW
ENFORCEMENT.
1220 PM PRESCOTT AR .75 INCH HAIL
02/18/00 NEVADA REPORTED BY LAW
ENFORCEMENT.
NNNNSpecial weather statement, Feb 18, 1:53 PM CST, 1 hour 50 minutes before
ARZ050-051-059>061-070>073-TXZ096-097-108>112-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 153 PM CST FRI FEB 18 2000 TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST TEXAS... AND SOUTHWEST ARKANSAS... CASS COUNTY TEXAS... AND MILLER COUNTY ARKANSAS. THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM...FOR NEVADA... LAFAYETTE... COLUMBIA... AND UNION COUNTIES IN ARKANSAS. A 10 MILE WIDE LINE OF STRONG TO SEVERE THUNDERSTORMS...CONTINUED AT 150 PM...FROM NEAR WATERLOO ARKANSAS...SOUTHWEST TO NEAR JACKSONVILLE TEXAS. THESE STORMS WERE MOVING EAST AT ABOUT 20 MPH.
Special weather statement, Feb 18, 2:34 PM CST, 1 hour 9 minutes before
ARZ061-071>073-182100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 234 PM CST FRI FEB 18 2000 TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR LAFAYETTE AND NEVADA COUNTIES IN SOUTHWEST ARKANSAS. THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM FOR UNION AND COLUMBIA COUNTIES IN SOUTHERN ARKANSAS. WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF VERY STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR CAMDEN THROUGH MAGNOLIA IN ARKANSAS. THE LINE OF THUNDERSTORMS CONTINUED TO MOVE EAST NEAR 30 MILES AN HOUR. THESE STORMS REMAIN CAPABLE OF PRODUCING HIGH WINDS...HAIL...AND POSSIBLY EVEN A TORNADO.
Special weather statement, Feb 18, 3:21 PM CST, 22 minutes before
ARZ072-073-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 321 PM CST FRI FEB 18 2000 TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR COLUMBIA COUNTY IN SOUTHWEST ARKANSAS. THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM FOR UNION COUNTY IN SOUTHERN ARKANSAS. WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF VERY STRONG THUNDERSTORMS THAT EXTENDED THROUGH THE EL DORADO ARKANSAS AREA INTO PORTIONS OF NORTHWEST LOUISIANA.
Local storm report, Feb 18, 3:27 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0225 PM 5 SW WASKOM TX 1 INCH HAIL
02/18/00 HARRISON HAIL REPORTED IN ELYSIAN
FIELDS BY LAW ENFORCEMENT.
0250 PM SHREVEPORT LA .75 INCH HAIL
02/18/00 CADDO HAIL REPORTED AT
BROADACRES AND BUNCOMB
ROAD. REPORTED BY TRAINED
SPOTTER.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 10:34 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 41 min |
| Feb 18, 1:41 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.